FSSAI Cautions About Steroids in Supplements

by Kathy Jones on  July 19, 2010 at 10:52 PM Diet & Nutrition News
RSS Email Print This Page Comment bookmark
Font : A-A+

The US Food and Drug Administration has warned the Indian health ministry of a possible introduction of drugs containing harmful steroids which are being marketed as new dietary supplements.
 FSSAI Cautions About Steroids in Supplements
FSSAI Cautions About Steroids in Supplements

According to the FDA, the drugs are being marketed as body building supplements, protein or vitamin supplements. An overdose of steroids might lead to a number of problems including male infertility, masculinisation of women and stunted growth in children.

The FDA and a number of European countries have already issued a class-I recall on such products though they had been in the market for more than six months before the health agency decided to issue the advisory.

The Food Safety and Standards Authority of India has acted on the warning with the health ministry releasing a statement warning the public over the dangers of using such supplements.

"The products were found to contain steroid or steroid-like substances making them unapproved new drug. Most of these products were distributed through internet rather than through a distributor network", the statement read.


Source: Medindia

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

More News on:

Cannabis Drug Abuse Anabolic Steroids 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Find a Doctor

Stay Connected

  • Available on the Android Market
  • Available on the App Store

News Category

News Archive

Loading...